MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens was explanted from the patient's eye because the incorrect diopter size was implanted.Reportedly a zcb00 +28.0 diopter was implanted instead of a zcb00 +20.0 diopter.Apparently the carton box stated zcb00 +20.0 but the lens inside was a zcb00 +28.0 instead.They discovered it because the stickers in the patient¿s chart showed it was a zcboo +28.0.The carton box was discarded by the customer.A zcb00 +20.0 was then implanted as a replacement and the patient was reported being fine.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Additional information received reported the implant date was (b)(6) 2018, and the explant date was (b)(6) 2018.Lens was replaced with an unknown type lens.There was an incision enlargement performed and one (1) suture was used.The reason for the explant was because of an unexpected post-operative refraction, with a visual acuity of 2500, at the patient's 1-day post-operative visit.The patient's current visual acuity is 20/40 uncorrected and 20/20 corrected.The patient is a male, with a date of birth of (b)(6), and operative eye was the right.No additional information was provided.Age/date of birth: (b)(6).Gender/sex: male.If implanted, give date: (b)(6) 2018.If explanted, give date: (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7298354
Report Number2648035-2018-00296
Device Sequence Number13870872
Product Code HQL
UDI-Device Identifier05050474531871
UDI-Public(01)05050474531871(17)210605
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/05/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;